Paxil CR users?

Discussion in 'Fibromyalgia Main Forum' started by Applyn59, Jun 11, 2003.

  1. Applyn59

    Applyn59 New Member

    Hi,

    I have often thought of asking for Paxil and my
    mother was just put on it for severe anxiety.

    She has been on 12.5mg for one week and
    we were wondering how long it took you to
    feel better? She spoke with her dr. who said
    she could wait it out or up her dosage. She
    has no ill side effects now.

    I am almost positive that I wouldn't' need
    more than the 12.5 mg because I seem to
    be so sensitive to drugs.

    Anyone used the CR and had good results with it?
    Energywise?
    Thanks,
    Lynn
  2. FibroNan

    FibroNan New Member

    I have been on Paxil CR 25 MG. per day, for about 9 months now. The first couple of weeks I took it, I was extremely sleepy, drowsy most of the day, and I remember going out shopping one day and feeling really strange. I can't explain exactly how I felt, but just not right. I almost quit taking it but decided to give it another week. By the end of the third week I was feeling much better. The extreme drowsiness stopped and now I'm doing pretty well. I am a caregiver for my elderly mother, who has dementia. I now see that the things that she does and says that used to drive me up the wall, don't bother me at all anymore. I always try to take it with a meal to cut down on the chance of nausea.
    Nancy
  3. jstbrznby

    jstbrznby New Member

    Just a quick thought on the Paxil, I have nothing bad to say about how it works BUT you watch you weight very carefully, I had gone from 120 to 145 before I even realized it and I not exadurating, just be careful and watch your weight, I am jsut so brain dead that it had me before .......Good Luck and Big Hugs......Pam2
  4. donna13210

    donna13210 Member

    I had the same problem with weight gain from the Paxil. I am furious about it. It gave me this HUGE appetite that couldn't be satisfied.

    I changed to another med and my appetite is pretty much back to normal.

  5. Applyn59

    Applyn59 New Member

    What are you taking now? My mother has no
    appetite whatsoever on Paxil, but she just started it.

    Lynn
  6. kateydid

    kateydid New Member

    Hi Lynn,
    I have taken Paxil CR 25 mg for over a year and plain paxil for 3 years before they came out with the CR. The drug really does work very well but has extreme withdrawel symtoms if you ever want to come off of it. I no longer feel like I need it but cannot stop taking it. I tried and it made me very sick to even try to lessen the dose. My Doctor told me that he could put me on another anti depressant that was not so hard to come off of and that would help me to come off of the drug. Just keep this in mind when you start taking it.
  7. Chelz

    Chelz New Member

    Hi, I didn't take Paxil CR, but I was regular Paxil for about 3 years. Please be very careful about this drug, do as much research as you can about it. I gained a ton of weight from it that it totally messed up my hormonal system. I had periods that lasted for 6 weeks and sometimes I wouldn't have one for months. My doctor couldn't understand what was going on with my body. When I got off this drug, the withdrawal was terrible, plus I was overweight. My periods became completely normal after being off this drug for only 1 month. Please find another alternative, or at least watch out for bad side effects if you decide to go on it. Good luck, Hugs, Chelz.
  8. judywhit

    judywhit New Member

    st. johns wort for deppression please do. There are no side effects what so ever. No weight gain, no sexual side effects, no withdrawls and it is very effective.
    Unless you are suicidal I would stay away from the SSRI's.
    put in search "frying brain" read about the long term effects of the ssri's.
    they are not the answer.
    Judy
  9. paula45

    paula45 New Member

    I was on Paxil CR just recently for several weeks and gained weight light crazy as well. Also, the sexual side effects are worse for Paxil than any other anti-depressant. My Dr. switched me to Lexapro about a week ago because he says there are fewer complaints about sexual side effects and weight gain than with any other. I haven't been on it long enough to know, but I'm hoping. My mood was great on the Paxil, I just wasn't willing to to have the side effects in exchange. Good luck with whatever you try.
    Hugs
    Paula

[ advertisement ]